Jump to content
CrazyBoards.org

In need of some support


Recommended Posts

Hello! I am a 24 year old female who is 16 days into her first round of anti-depressants. About a month or two ago I started to slip into a deep depression. I used to be pretty happy, had a girlfriend that I loved, enjoyed my job, and started working on my Ph.D. I slowly started to have doubts about everything in my life, and I got stuck in a cycle of anxiety. I started to notice myself pulling away from people I used to be close to... including my girlfriend. Right now I am taking medicine and getting therapy in the hopes that I will start to feel more connected to people. I want to feel like I love my girlfriend again and that our relationship is going to be ok. Right now, I feel hopeless. Has anyone been through this?

 

Ps. I was on 5mg of citalopram for 15 days and started 10mg today.  

Link to comment
Share on other sites

Hi and welcome to CB! I haven't been through the exact same thing, but I have been through the hell of depression and, yes, it can wreak havoc on our perceptions and basically can ruin our lives if we let it. But depression is a liar. It thrives by creating doubts about our lives and relationships. I'm glad that you are getting therapy and decided to take meds.

As you probably know, meds take time to work. It takes six to eight weeks on a therapeutic dose to be able to say anything about whether a med will work or not. 5 mg of citalopram is not really a therapeutic dose. Most people take 20 mg and you can go as high as 40 mg. I take 20 mg of citalopram. It's the only AD that really has had any positive effect on me.

Is your doctor a psychiatrist? If not, I encourage you to find a psychiatrist because they are the experts who can get you through this as quickly as possible.

Link to comment
Share on other sites

I see a therapist and my GP gives me my medication. My therapist says I have OCD, my GP says I am depressed. I think both are true, but they do not completely agree. I do in some ways feel stuck in the middle, but I LOVE my therapist and I really trust her. I don't want to replace her, but it might be time to replace my doctor.

Link to comment
Share on other sites

 I don't want to replace her, but it might be time to replace my doctor.

Don't replace your doctor, another GP isn't going to help you with this any more than your current doctor has. A GP is the first stop in getting treatment because you need them to refer you onto a psychiatrist. Psychiatrists diagnose what mental illness you have and then treat it with the medication they think is right for you. Neither a therapist or a GP should be in charge of that side of your treatment.

Diagnosing can also take some time, but you know your psychiatrist is doing things right if they are being thorough. If you walk in there and they hand you decisive diagnosis after a single consult, then I'd be wary. 

Link to comment
Share on other sites

Welcome to the house of fun. I too have gone through a hard time with very depression and anxiety and it's never easy, fortunately I've found relief in my medication and support that the community mental health team provides and I'm feeling like myself again. Don't give up hope, things will get easier soon enough, hopefully quite soon; you're reaching the period where you should start to get positive effects.

May you forever swim in serotonin. :)

Link to comment
Share on other sites

  • 4 weeks later...

Hi and welcome to CB! I haven't been through the exact same thing, but I have been through the hell of depression and, yes, it can wreak havoc on our perceptions and basically can ruin our lives if we let it. But depression is a liar. It thrives by creating doubts about our lives and relationships. I'm glad that you are getting therapy and decided to take meds. Paris airport transfers

As you probably know, meds take time to work. It takes six to eight weeks on a therapeutic dose to be able to say anything about whether a med will work or not. 5 mg of citalopram is not really a therapeutic dose. Most people take 20 mg and you can go as high as 40 mg. I take 20 mg of citalopram. It's the only AD that really has had any positive effect on me.

Is your doctor a psychiatrist? If not, I encourage you to find a psychiatrist because they are the experts who can get you through this as quickly as possible.

hi , i found your post informative and really helpful to me . actually you know i am finding this kind of reply , you solved my problem bro 

so i wanna thank you so much and please be touch with me for helping in my project and you know you are a great supporter and i am glad

if you help me in future . thanks again

 

 

 

Edited by nunusa
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...